Invisible Illness Awareness Week 2016: Our Voices Need to Be Heard
Never heard of Invisible Illness Awareness Week? You're not alone. Jody Smith sheds a little light to make it more visible
Discuss the article on the Forums.

Trouble with B vitamins

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by happy, Jul 29, 2015.

  1. happy

    happy

    Messages:
    44
    Likes:
    34
    Almost all B vitamins I tried either give me a ton of acne or cause severe cramps and diarrhea:
    • meB12: produces cystic acne after a few weeks (3?)
    • meB12 + adoB12 + B1 + B2 produced lots and lots of small white pimples
    • 25mg of B1 (thiamine): cramps & diarrhea
    • 25mg of B2 (riboflavin): cramps & diarrhea
    • 100mg of B3 (niacinamide): wipes me out. Good for sleeping, but leaves me tired the next day as well.
    • 10mg of B6 (P5P): cramps & diarrhea
    Could my problems with B vitamins be due to lack of folate? I have metafolin at home, but I haven't built up the courage to try it yet... I have been thinking of trying Freddd's methylation protocol, but I don't think it's going to work if I can't tolerate B1, B2 & B6...

    Other supplements that I regularly take:
    Vit A&D (10000 IE of A, 400 IU of D3), Gamma E Complex (200IU of E), 1g of C, Thorne Research Pic-Mins, 50mg of Zinc, some Omega 3, some magnesium malate, some transdermal magnesium
     
  2. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,426
    Likes:
    1,033
    Do you have digestive issues, in general? Such as IBS / IBD?
    My GI problems have interfered for a long time with the B family. I would typically get all sorts of problems even with a basic dose.

    The trick for me was to use sublinguals. Does sublingual B12 give you any problem?
    Metafolin can also be taken sublingually.

    Cheers
     
  3. happy

    happy

    Messages:
    44
    Likes:
    34
    I don't have pronounced GI issues otherwise, especially not cramping like that (though it can happen if I eat a LOT of fat and drink black tea, so there are limits).

    I always took B12 sublingualy and no there were no digestive problems with that. I haven't thought about taking other B's sublingualy though, thanks for the tip!

    Metafolin: it's great to know it can be taken sublingualy, but I think I'm supposed to take it when I get other B's in place? Though getting acne on meCbl can indicate not enough folate, I think?
     
  4. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,426
    Likes:
    1,033
    If sublingual doesn't bother your digestion you may want to try a sublingual B complex.
    I use this one:
    http://www.supersmart.com/en--Vitamins--Coenzymated-B-Formula--0540

    And take 1/2 a lozenge/day, which is enough for me. The taste is not terrific but it's not terrible either...

    You could try adding folate together with your B12 and see how it goes. Folate and B12 go well together and are synergic.

    Then you could add the other Bs.

    good luck
     
    happy likes this.
  5. happy

    happy

    Messages:
    44
    Likes:
    34
    Thanks for the link, Peter! Do you have any idea how much folate to start with if I take 1mg of B12? I think I will start with this...
     
  6. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,426
    Likes:
    1,033
    As usual start low, 100-200mcg tops. Just to avoid unwanted side effects. If everything is fine you can then increase the dosage and see if you get more benefits.
     
    happy likes this.
  7. BBecOU

    BBecOU

    Messages:
    8
    Likes:
    9
    Sorry for posting on an old thread, but this post resonated with me because I'm experiencing the same thing right now. I react pretty weird towards B-Vitamins. Not so much the sublingual MethylFolate, Methylb12 and AdenoB12, but when I ingest a B-Complex I develop acne the next day. Can't figure out why because I also experience positive reactions as well. Mood increases, energy increases, stress diminishes and digestion gets better. I want to stop taking the B-Complex because of the acne, but then again I don't want to because I know B's are cofactors in kickstarting the MethylFolate and the Methylb12's into action. Any suggestions?
     
  8. helen1

    helen1 Senior Member

    Messages:
    972
    Likes:
    1,363
    Canada
    Maybe consider taking half what you're taking now or a third and see if your side effect decreases and yr positive effect is still noticeable.

    @BBecOU
     
  9. happy

    happy

    Messages:
    44
    Likes:
    34
    @BBecOU for some reason I had a ton of acne this summer, even though I stopped experimenting with B vitamins. It didn't matter how much I cleaned my skin or which products I used - it was a nightmare. Then I started taking 500mg of Panthotenic acid (B5) and 800mg of Methylfolate and OMG what a difference! Nothing has ever cleared my face like this. The combination had some side effects at first - very dry skin, rosacea and feeling hot at night, even though it was winter. So I stopped taking them and slowly added Methylfolate back, then B5, titrating up to 500mg.

    I found out I need to take BOTH to get rid of acne, just B5 or just Methylfolate is not enough. Which might be the reason why some people can clear acne just by adding B5 while for others it has no effect - it could be the folate status of the individual due to dietary or genetic differences. I can even eat chocolate now and it has ZERO effect on my skin! I never thought that could happen.

    Please let me know the results if you decide to try this :)
     
  10. BBecOU

    BBecOU

    Messages:
    8
    Likes:
    9
    Thats amazing, but I'm not surprised at all by this at all. Two summers ago when I had terrible acne, in desperation I started taking massive doses of B5. Within a month my skin was unrecognizable. Crystal clear. Never took MethylFolate with it though, but your story makes me want to experiment! I remember having some pretty bad side effects as well, but I'm certain it was because I was taking like 5 GRAMS of B5 a day hah. Not going to go down that route again...I'm going to take your advice and try 500mg of B5 with 800mg of methylfolate. What particular brands did you use?
     
  11. erin

    erin Senior Member

    Messages:
    749
    Likes:
    2,097
    It is common to have reactions to vitamins in general. I have B12 injections every 3 months which helps a lot. I sometime feel I could do better with 2 months. Since this was not prescribed and also I fed up with needles, last year I tried sublingual B12 and I didn't find it as helpful. I also tried sublingual mixed B's, I felt very weird with it. It made me feel quite high.
     

See more popular forum discussions.

Share This Page